Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 13, 2014, 2:37 AM MDT for 24 counties in Nebraska. It took effect at Mar 13, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 2:37 AM MDT (08:37 UTC)
- In effect from
- Mar 13, 2014, 12:00 PM MDT
- Expired
- Mar 13, 2014, 6:35 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WWUS83 KLBF 130837 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT THU MAR 13 2014 ...CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES IN THE 60S AND DEW POINT TEMPERATURES IN THE TEENS WILL PRODUCE MINIMUM RELATIVE HUMIDITY VALUES AROUND 15 PERCENT THIS AFTERNOON. WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH WILL COMBINE WITH THE WARM CONDITIONS AND VERY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. NEZ204-206-209-210-219-140100- /O.UPG.KLBF.FW.A.0003.140313T1800Z-140314T0100Z/ /O.NEW.KLBF.FW.W.0006.140313T1800Z-140314T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 337 AM CDT THU MAR 13 2014 /237 AM MDT THU MAR 13 2014/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE THROUGH THE SANDHILLS AND CENTRAL NEBRASKA ALONG WITH SOUTHWEST NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...WEST 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
233 WWUS83 KLBF 132109 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT THU MAR 13 2014 ...CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO EVENING... .UNSEASONABLY WARM TEMPERATURES IN THE 60S AND DEW POINT TEMPERATURES IN THE TEENS HAVE RESULTED IN RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT THIS AFTERNOON. WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AT TIMES AROUND 30 MPH WILL COMBINE WITH THE WARM CONDITIONS AND VERY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH. NEZ204-206-209-210-219-140100- /O.CON.KLBF.FW.W.0006.000000T0000Z-140314T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 409 PM CDT THU MAR 13 2014 /309 PM MDT THU MAR 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE THROUGH THE SANDHILLS AND CENTRAL NEBRASKA ALONG WITH SOUTHWEST NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF MASEK
524 WWUS83 KLBF 140035 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 735 PM CDT THU MAR 13 2014 NEZ204-206-209-210-219-140145- /O.CAN.KLBF.FW.W.0006.000000T0000Z-140314T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 735 PM CDT THU MAR 13 2014 /635 PM MDT THU MAR 13 2014/ ...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PANHANDLE THROUGH THE SANDHILLS AND CENTRAL NEBRASKA ALONG WITH SOUTHWEST NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED TO 10 MPH OR LESS...TEMPERATURES ARE BEGINNING TO FALL AND HUMIDITY IS INCREASING. THE RISK OF EXTREME FIRE DANGER HAS ENDED. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 12, 10:21 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 10:21 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1121 PM CDT WED MAR 12 2014 .SYNOPSIS... ISSUED AT 307 PM CDT WED MAR 12 2014 H5 HAND ANALYSIS THIS MORNING HAS A CLOSED LOW PRESSURE OVER FAR NORTHERN QUEBEC. A TROUGH OF LOW PRESSURE EXTENDED SSW OF THIS FEATURE INTO THE MID MISSISSIPPI VALLEY. A SECOND...HORIZONTAL ORIENTED TROUGH OF LOW PRESSURE...EXTENDED FROM SRN COLORADO INTO CENTRAL CALIFORNIA. HIGH PRESSURE WAS NOTED OVER OREGON WITH A RIDGE EXTENDING NWD INTO SWRN PORTIONS OF THE NW TERRITORIES OF CANADA. AT THE SURFACE...HIGH PRESSURE WAS ANCHORED OVER THE CENTRAL AND SOUTHERN ROCKIES...WITH A SURFACE TROUGH EXTENDING SWD FROM NORTHWESTERN ND INTO NERN NEBRASKA. ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEST NORTHWESTERLY WINDS HAVE DEVELOPED AND WERE ON THE BREEZY SIDE THIS AFTERNOON. UNDER CLEAR SKIES...2 PM CDT TEMPERATURES RANGED FROM 48 AT OGALLALA TO 53 AT THEDFORD. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 307 PM CDT WED MAR 12 2014 MAIN FOCUS TONIGHT AND TOMORROW IS WARM AND DRY CONDITIONS. RIDGE ACROSS THE SOUTHERN ROCKIES DRIFTS EAST WITH 850 TEMPS ON THE RISE TO AROUND 10C TO 12C BY TOMORROW AFTERNOON. CLEAR TO A FEW PASSING CLOUDS AND DECOUPLING BOUNDARY LAYER SHOULD ALLOW FOR TEMPS TO FALL OVERNIGHT INTO THE 20S FOR MOST AREA. TOMORROW TEMPS WILL REBOUND NICELY AS WINDS BECOME SOUTHWESTERLY. THE ADDED DOWNSLOPE WILL HELP TO TANK DEW PTS INTO THE TEENS FOR MOST AREAS. RESULTING MIN RH VALUES AROUND THE CRITICAL 15 PERCENT...SEE FIRE WEATHER DISCUSSION FOR MORE ON FIRE WEATHER CONCERNS. AS FOR HIGHS WENT CLOSE TO IF NOT SLIGHTLY ABOVE GUIDANCE...BASED ON THE WARMUP OVER THE WEEKEND WHERE MODELS UNDERESTIMATED HIGHS. THUS WIDESPREAD HIGHS IN THE 60S ARE EXPECTED...AND WOULD NOT BE SURPRISED TO SEE A STRAY 70 IN THE SOUTH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 307 PM CDT WED MAR 12 2014 MID RANGE...THURSDAY NIGHT THROUGH SATURDAY...THE MAIN FORECASTING CHALLENGE IS TEMPERATURES...AND THE THREAT FOR LIGHT PCPN IN THE NORTHWEST SATURDAY. FOR THURSDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL TRACK FROM SOUTHERN SASKATCHEWAN INTO FAR NORTHERN MINNESOTA. THIS FEATURE WILL FORCE A COLD FRONT THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT. NOT EXPECTING ANY PCPN WITH THIS FRONTAL PASSAGE...AS ALL APPRECIABLE FORCING IS LOCATED WELL NORTHEAST OF THE FORECAST AREA. LOWS THURSDAY NIGHT WILL BE ABOVE NORMAL IN THE UPPER 20S TO AROUND 30...THANKS TO A MIXED UP BOUNDARY LAYER BEHIND THE COLD FRONT. THE UPPER LEVEL DISTURBANCE WILL LIFT QUICKLY EAST ON FRIDAY...ALLOWING A WARM FRONT TO PUSH EAST OF THE NEBRASKA PANHANDLE INTO EASTERN PORTIONS OF THE FORECAST AREA BY 00Z SATURDAY. I DID TREND TEMPERATURES SLIGHTLY HIGHER FOR FRIDAY BASED ON FCST H85 TEMPS...WHICH REACH AROUND 10C IN THE SOUTHWEST AT 00Z SAT. THIS RESULTED IN HIGHS RANGING FROM THE MID 50S IN THE NORTHEAST...TO LOWER 60S IN THE SOUTHWEST. ON FRIDAY NIGHT...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN ROCKIES. THIS FEATURE WILL EVENTUALLY FORCE A COLD FRONT INTO THE FORECAST AREA ON SATURDAY...WITH INCREASING PRECIPITATION CHANCES IN THE NORTHWESTERN ZONES LATE SATURDAY MORNING INTO THE AFTERNOON HOURS. THERE WERE SOME DIFFERENCES BETWEEN THE GFS AND NAM SOLUTION THIS MORNING IN RESPECT TO THE TRACK OF THE MAIN UPPER LEVEL DISTURBANCE SATURDAY AND SATURDAY NIGHT. DECIDED TO TREND THE FCST SATURDAY AND SATURDAY NIGHT TOWARD THE GFS/ECMWF SOLN WHICH DROPS THE MAIN WAVE SOUTH ACROSS THE CENTRAL AND SOUTHERN ROCKIES...WITH A SECONDARY PIECE ACROSS THE DAKOTAS AND NERN NEBRASKA SATURDAY NIGHT. THIS RESULTS IN THE BEST FORCING OVER THE HIGH PLAINS OF COLORADO...WYOMING AND THE NEBRASKA PANHANDLE LATE SATURDAY...WITH SOME WEAKER FORCING NOTED OVER SOUTH DAKOTA AND EASTERN NEBRASKA SATURDAY NIGHT. WITH THIS IN MIND...WILL CONTINUE SLIGHT CHANCE TO LOW CHANCE POPS IN THE WESTERN THIRD OF THE FORECAST AREA SATURDAY...WITH SLIGHT CHANCE POPS IN THE CENTRAL AND EAST SATURDAY NIGHT. LONG RANGE...SUNDAY THROUGH WEDNESDAY...TEMPERATURES AND PCPN CHANCES WILL BE A TRICKY PROPOSITION IN THE EXTENDED FCST...AS THE ECMWF AND GFS MODELS BEGIN TO STRONGLY DIVERGE TOWARD THE MIDDLE OF NEXT WEEK. BEGINNING MONDAY...THE HUDSON BAY LOW WILL DROP SOUTH INTO QUEBEC OR THE CANADIAN MARITIMES. THIS WILL FORCE A BACK DOOR COLD FRONT INTO EITHER THE MID MISSISSIPPI VALLEY-GFS SOLN...OR MID MISSOURI VALLEY-ECMWF SOLN. WHAT BOTH MODELS AGREE ON IS A NICE WARMUP ON MONDAY INTO THE 60S WITH DRY CONDS EXPECTED. THE MODELS BEGIN TO DIVERGE ON TUESDAY AS THEY KEY IN ON A DEVELOPING DISTURBANCE OVER SWRN CANADA. THIS FEATURE DROPS TO THE SOUTHEAST-ECMWF SOLN...OR DUE EAST-GFS SOLN. THE SEWD TRACKING DISTURBANCE WOULD BRING COOLER TEMPS AND THE THREAT FOR PCPN TUESDAY AND TUESDAY NIGHT...WHILE THE GFS SOLN WOULD BRING ONE MORE DRY AND WARM DAY ACROSS THE REGION. COOLER TEMPS WOULD ARRIVE WEDNESDAY AS A DECENT COLD FRONT PUSHES THROUGH THE REGION TUESDAY NIGHT. GIVEN THE DIVERGENT MODEL SOLNS...CONFIDENCE IN TEMPS AND PCPN CHANCES FROM TUESDAY ON REMAINS LOW ATTM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1120 PM CDT WED MAR 12 2014 VFR IS EXPECTED ALL AREAS OVERNIGHT THROUGH THURSDAY EVENING. LOW PRESSURE NEAR GREAT SLAVE LAKE WILL TRACK SOUTHEAST INTO THE UPPER GREAT LAKES BY THURSDAY EVENING AND SEND A COLD FRONT INTO NRN NEBRASKA. OTHER THAN A WIND SHIFT TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT...LITTLE OR NO CHANGE IN THE SENSIBLE WEATHER IS EXPECTED. && .FIRE WEATHER... ISSUED AT 307 PM CDT WED MAR 12 2014 FIRE WEATHER WATCH WILL BE ISSUE FOR THURSDAY. HIGH TEMPERATURES WILL WARM INTO THE 60S WHILE DEW PTS WILL DROP INTO THE TEENS. THIS COMBINATION SHOULD RESULT IN MIN RH VALUES AROUND 15 PERCENT. WINDS WILL BECOME SOUTHWESTERLY FOR THE AFTERNOON...INCREASING TO 20 WITH OCCASIONAL GUSTS TO 25 MPH POSSIBLE. THE COMBINATION OF WINDS AND MIN RH PERCENTAGES ARE NEAR CRITICAL VALUES...HOWEVER SOME CONCERN THAT WINDS MAY REMAIN BELOW THE FREQUENT GUSTS TO 25 MPH. THUS WILL ISSUE A FIRE WEATHER WATCH TO HIGHLIGHT THE POTENTIAL THREAT AND LET ANOTHER ROUND OF MODELS TO ARRIVE TO DOUBLE CHECK WINDS. EITHER WAY THE FUELS ARE VERY DRY...AS GREEN UP NOT YET BEGUN...AND ANY FIRE THAT DOES START WILL HAVE THE POTENTIAL TO GROW QUICKLY DURING PEAK HEATING. && .LBF WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR NEZ204-206-209-210-219. && SYNOPSIS...CLB SHORT TERM...MASEK LONG TERM...CLB AVIATION...CDC FIRE WEATHER...MASEK
Hazardous weather outlook, Mar 12, 2:30 PM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT WED MAR 12 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT WED MAR 12 2014 /230 PM MDT WED MAR 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH WINDY AND VERY DRY CONDITIONS TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. ANY FIRE WILL HAVE THE POTENTIAL TO GROW RAPIDLY DURING THE AFTERNOON HOURS AND A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.